Alert archive / Kentucky / Freeze Warnings in 2020

Freeze Warning 13, NWS Wilmington, OH

November 1, 20204 counties in Indiana; 12 counties in Kentucky; Hamilton County, Ohio

NWS Wilmington, OH issued this freeze warning at Nov 1, 2020, 3:10 AM EST for 4 counties in Indiana; 12 counties in Kentucky; Hamilton County, Ohio. It took effect at Nov 1, 2020, 11:00 PM EST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2020, 3:10 AM EST (08:10 UTC)
In effect from
Nov 1, 2020, 11:00 PM EST
Expired
Nov 2, 2020, 10:00 AM EST
In force
11 hr
Issued by
NWS Wilmington, OH

Counties Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Hamilton County, OH

The radar

The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.2 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2020-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2020-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 247 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS71 KILN 010810
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
310 AM EST Sun Nov 1 2020

INZ073>075-080-KYZ089>100-OHZ077-011615-
/O.UPG.KILN.FZ.A.0003.201102T0400Z-201102T1500Z/
/O.NEW.KILN.FZ.W.0013.201102T0400Z-201102T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati
310 AM EST Sun Nov 1 2020

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EST
MONDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and Southwest Ohio.

* WHEN...From 11 PM this evening to 10 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. 

&&

$$
5 follow-up statements
015 
WWUS71 KILN 011403
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
903 AM EST Sun Nov 1 2020

INZ073>075-080-KYZ089>100-OHZ077-012215-
/O.CON.KILN.FZ.W.0013.201102T0400Z-201102T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati
903 AM EST Sun Nov 1 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST MONDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and Southwest Ohio.

* WHEN...From 11 PM this evening to 10 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
935 
WWUS71 KILN 012017
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
317 PM EST Sun Nov 1 2020

INZ073>075-080-KYZ089>100-OHZ077-021000-
/O.CON.KILN.FZ.W.0013.201102T0400Z-201102T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati
317 PM EST Sun Nov 1 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EST MONDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and Southwest Ohio.

* WHEN...From 11 PM this evening to 10 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
478 
WWUS71 KILN 020250
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
950 PM EST Sun Nov 1 2020

INZ073>075-080-KYZ089>100-OHZ077-021100-
/O.CON.KILN.FZ.W.0013.201102T0400Z-201102T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati
950 PM EST Sun Nov 1 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* WHAT...Sub-freezing temperatures as low as 26 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and Southwest Ohio.

* WHEN...Until 10 AM EST Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
567 
WWUS71 KILN 020905
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
405 AM EST Mon Nov 2 2020

INZ073>075-080-KYZ089>100-OHZ077-021500-
/O.CON.KILN.FZ.W.0013.000000T0000Z-201102T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati
405 AM EST Mon Nov 2 2020

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 26.

* WHERE...Portions of southeast Indiana, northeast and northern 
  Kentucky and southwest Ohio.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Frost and freeze conditions will kill sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. In-ground 
sprinkler systems should have above-ground pipes covered to 
protect them from freezing.

&&

$$
091 
WWUS71 KILN 021457
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
957 AM EST Mon Nov 2 2020

INZ073>075-080-KYZ089>100-OHZ077-021600-
/O.EXP.KILN.FZ.W.0013.000000T0000Z-201102T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, and Cincinnati
957 AM EST Mon Nov 2 2020

...FREEZE WARNING WILL EXPIRE AT 10 AM EST THIS MORNING...

Temperatures have risen back above freezing for the most part after
a hard freeze overnight. This hard freeze ends the growing season
for the local area. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Nov 1, 1:56 AM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Nov 1, 1:56 AM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
156 AM EDT Sun Nov 1 2020

.SYNOPSIS...
High pressure will move east tonight while a strong cold front
approaches the region from the west. This strong cold front
will sweep east across the region early Sunday bringing, gusty
winds, scattered showers, and a reinforcing shot of colder air.
A large Canadian high pressure system will bring dry weather for
next week, with much below normal temperatures expected early
in the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Mid level flow will back southwesterly as a strong shortwave
digs into the Great Lakes, pushing a cold front toward our
region overnight. Increasing clouds will occur as a 45-50 KT
southerly low level jet develops. With the increase in clouds
and with southerly winds increasing to 15 to 20 mph and gusty,
low temperatures will be early then either steady out or
slightly rise by morning ahead of an approaching cold front.
Lows will mostly be in the 40s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Digging mid level shortwave to develop into the Great Lakes
Sunday. A strong cold front will sweep east across ILN/s FA
early Sunday morning. Best forcing and moisture across the
north/northeast counties -- where have a couple hours of
categorical pops for showers. With steepening low level lapse
rates a few lingering showers psbl across the north with a
mix of rain and snow possible as colder air advects into the
region.

With the early fropa, expect some drop in temperatures
especially across west central Ohio. Expect early highs from
the upper 40s northwest to the mid 50s southeast. Winds will be
on the increase during the afternoon in the cold advection with
gusts of 35 to 40 mph.

As surface high pressure begins to nose into the area cold
readings are expected by Monday morning. Expect lows in the mid
and upper 20s. Have issued a freeze watch where frost/freeze
program continues across southeast Indiana/northern KY and
Hamilton county Ohio.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
On Monday morning, a very amplified long-wave pattern will be in
place across the CONUS, with a deep trough moving east through New
England, and heights beginning to rise rapidly over the Ohio Valley.
An expansive area of surface high pressure will be centered over
Arkansas, enveloping much of the southern tier of states, and
eventually extending into the Ohio Valley on Monday night. Through
the rest of the week, this pattern will support broad ridging over
the eastern CONUS, with the ILN forecast area either underneath it
or just on the western edge of it. This presents a fairly high
confidence forecast of dry conditions through at least Friday, with
model uncertainty starting to show more uncertainty over the weekend
and beyond. For an overall longwave pattern, this is a fairly long
time range into the future (around 6-7 days) without any significant
model differences (across multiple GFS/ECMWF runs).

From a temperature perspective, there is good confidence in a
gradual warming trend through the period, with Monday -- behind a
cold front -- likely the coolest day of the period. Max temps are
only expected to be in the mid to upper 40s (10-12 degrees below
normal). Temperatures will be back to normal (or even above) by
Wednesday and Thursday, possibly increasing as far as the mid to
upper 60s by the end of the week.

The one weather element worth mentioning through the week is the
wind, with the potential for a few slightly gusty days. On Monday, a
tightening pressure gradient over Great Lakes will lead to some
gusty westerly winds over the northern Ohio Valley region -- perhaps
as high as 30 knots in the northern sections of the ILN forecast
area. Once SSW flow has become established on Wednesday and
Thursday, some gusty conditions will again be possible -- especially
given the expectation for a very dry boundary layer, favorable for
deep mixing.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
As a cold front approaches the region from the northwest, lower
clouds will spread into the tafs. Strong low level jet ahead of
front will bring LLWS thru 12Z.

The cold front will move east across the tafs during the morning
hours. Models have backed off a little on the southern extent of
the pcpn. It might stay north of the southern tafs. Ceilings
at the northern tafs will drop into the MVFR category along and
just behind the cold front. The ceilings will then rebound to
VFR during the afternoon. Winds will shift to the
west/northwest with sustained winds between 15 and 25 knots with
gusts between 30 and 35 knots.

High pressure will build into the Ohio Valley overnight. This
will allow the winds to gradually relaxes the night progresses.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Freeze Watch from this evening through Monday morning for
     OHZ077.
KY...Freeze Watch from this evening through Monday morning for
     KYZ089>100.
IN...Freeze Watch from this evening through Monday morning for
     INZ073>075-080.

&&

SYNOPSIS...Hickman/AR/Sites
NEAR TERM...Hickman/AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...Sites
Hazardous weather outlook, Oct 31, 6:46 PM EDT, 9 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
646 PM EDT Sat Oct 31 2020

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-072-012300-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Clinton-
646 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Wind gusts up to 40 mph will be possible Sunday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ066-OHZ070-071-073-074-078>082-088-012300-
Franklin IN-Butler-Warren-Ross-Hocking-Clermont-Brown-Highland-Adams-
Pike-Scioto-
646 PM EDT Sat Oct 31 2020

This Hazardous Weather Outlook is for Southeast Indiana, Central
Ohio, South Central Ohio and Southwest Ohio.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ077-012300-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
646 PM EDT Sat Oct 31 2020

...FREEZE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky and Southwest Ohio.

.DAY ONE...Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 1, 3:02 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
302 AM EST Sun Nov 1 2020

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-011015-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
302 AM EST Sun Nov 1 2020

...BREEZY CONDITIONS TODAY...

A strong cold front will pass through the area this morning.
Behind the front, strong gusty winds will develop. Expect winds
out of the west to northwest at 15 to 25 MPH with frequent gusts
of 35 to 40 MPH.

These winds may cause unsecured outdoor objects and holiday
decorations to be blown about, and may cause driving difficulties
for high profile vehicles.

Sites

Nearby

Freeze Warnings in Kentucky, 2020Freeze Warnings in Indiana, 2020Freeze Warnings in Ohio, 2020Every freeze warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.